Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 28, NWS Corpus Christi, TX

April 4, 2007Jim Wells County, Kleberg County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 4, 2007, 8:42 AM CDT for Jim Wells County, Kleberg County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2007, 8:42 AM CDT (13:42 UTC)
Expired
Apr 4, 2007, 9:45 AM CDT
In force
63 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

Counties Jim Wells County, TX, Kleberg County, TX

The radar

The Corpus Christi radar (KCRP), 43 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 5:04 AM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Apr 4, 5:04 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
504 AM CDT WED APR 4 2007

.SHORT-TERM (TODAY THROUGH THURSDAY)...MCS THAT MOVED ACROSS S TX
ASSOC W/ A WEAK S/WV THAT ROLLED OUT OF MEXICO HAS MOVED INTO THE
NWRN GULF AND PUSHED AN OUTFLOW BOUNDARY NORTH INTO THE COASTAL
BEND. MEANWHILE...CLUSTER OF STORMS AND ASSOC OUTFLOW BOUNDARY
ACROSS ERN TEXAS IS RACING SOUTH AHEAD OF THE COLD FRONT NOW LOCATED
NEAR A LFK TO AUS TO DRT LINE. BACKING LOW LEVEL FLOW AND N-NW H7 TO
H5 FLOW IS STILL PROGGED TO COOL THE WARM H8 TO H7 LAYER THAT HAS
BEEN LIMITING CHCS AT CONVECTION ACROSS THE REGION. THIS WILL
PROVIDE A INCREASINGLY UNSTABLE AIRMASS THROUGH THE DAY AS THE FRONT
MOVES INTO THE REGION. SO...SCT POPS STILL SEEM WARRANTED...BUT
DETAILS OF HOW THIS WILL PAN OUT ARE UNCLEAR AS STORMS AND OUTFLOWS
FROM THE NORTH MOVE INTO THE REGION AND INTERACT WITH OUTFLOWS FROM
THE SOUTH RELATIVELY EARLY BEFORE BEST HEATING OCCURS. ALSO POSITION
OF MID LEVEL S/WVS IS BEST FIRST HALF OF THE DAY AND LESS FAVORABLE
THIS AFTN. BELIEVE THE WEAK CLUSTER TO THE NORTH IS SMALL ENOUGH
THAT IT MIGHT NOT TOTALLY STABILIZE THE REGION OUT EVEN IF IT
SURVIVES. THIS WOULD LEAVE A SECOND OPPORTUNITY FOR EARLY AFTN
CONVECTION W/ THE ACTUAL FRONT. THIS WILL BE KEY AS CAPE VALUES WILL
CLIMB TO NEARLY 3500 J/KG IF CURRENT HIGH TEMP FORECAST OF LOW TO
MID 80S PANS OUT...AND THIS COULD LEAD TO ISOLD STRONG OR EVEN
UNORGANIZED SEVERE STORMS THAT BRIEFLY PULSE UP IN THE WEAKLY
SHEARED ENVIRONMENT. BEST CHC FOR STRONGER STORMS WILL BE ACROSS THE
SRN COASTAL BEND AND RIO GRANDE PLAINS SOUTH OF A ROCKPORT TO LRD
LINE AS THIS WILL BE THE REGION WITH THE BEST HEATING AND STRONGEST
MOISTURE CONVERGENCE AS THE FRONT MOVES INTO THE REGION. WILL HANDLE
THESE POSSIBILITIES IN THE HWO.

SOME LINGERING CONVECTION WILL BE POSSIBLE MAINLY NEAR THE COAST AND
OFFSHORE THIS EVENING AS MOISTURE POOL STAYS ACROSS THE REGION UNTIL
THE NEXT HIGH PRESSURE SURGE ARRIVES OVERNIGHT. AGREE MORE W/ THE
NAM AND ECM...THAT STRONGEST WINDS NEAR THE COAST AND OVER THE
WATERS WILL OCCUR OVERNIGHT AS A FRONTAL WAVE MOVES EAST OF THE
REGION AND HIGH PRESSURE SURGES INTO THE REGION. WILL BE MUCH DRIER
AND COOLER ON THU...ALTHOUGH CLOUDY SKIES MAY CONTINUE THROUGH THE
FIRST HALF OF THE DAY BEFORE SCATTERING OUT. MAV TEMPS LOOK FINE.

&&

.MARINE...THINK THE STRONGEST OFFSHORE FLOW BEHIND THE FRONT WILL
OCCUR OVERNIGHT AS THE PRESSURE RISES BEHIND THE BOUNDARY WEAKEN AS
IT REACHES THE COAST. THEREFORE...ONLY SHOWING CAUTIONS FOR NOW THIS
AFTN AND THIS MAY BE TO HIGH IS NAM VERIFIES. ECM/NAM SHOW A FRONTAL
WAVE CLEARING TO THE EAST OVERNIGHT AND ALLOWING A STRONGER
SECONDARY SURGE OF HIGH PRESSURE. THIS MAY LEAD TO SCA CONDITIONS
ACROSS PART OF THE REGION. FOR NOW HAVE CONFINED THE SCA CONDITIONS
TO OFFSHORE AREAS W/ CONTINUED CAUTIONS NEARSHORE AND BAYS...BUT
THIS WILL HAVE TO BE WATCHED CLOSELY.

&&

.AVIATION...LOW STRATUS AND LIGHT FOG WILL LEAD TO MVFR AND EVEN A
FEW AREAS OF IFR CONDITIONS THIS MORNING. TIMING OF SCT TSTMS IN THE
REGION WILL BE VERY PROBLEMATIC AS OUTFLOW BOUNDARIES ARE ALL OVER
THE PLACE THIS MORNING...AND MORE THAN ONE ROUND OF TSTMS WILL BE
POSSIBLE FOR AREAS NEAR THE COAST (EARLY THIS MORNING W/ OUTFLOWS
AND THEN LATER THIS AFTN W/ ACTUAL FRONT). EXPECT MVFR CIGS BEHIND
THE FRONT TO CONTINUED THROUGH THE NIGHT...BEFORE IMPROVING THURS
AFTER SUNRISE.

&&

.LONG-TERM (THURSDAY NIGHT THROUGH TUESDAY)...THE DETERMINISTIC
MODELS PROG THE DEVELOPMENT OF A HIGH AMPLITUDE UPPER LEVEL PATTERN
WITH A CORRESPONDING COLD FRONT/SURGE OF HIGH PRESSURE ENTERING THE
CWFA FRI/SAT. 1000-500MB THICKNESS VALUES SUGGEST THAT SIGNIFICANTLY
COOLER AIR WL ENTER THE REGION AFTER FROPA (THE GFS PROGS THE 546
DECAMETER LINE TO ENTER NORTH CENTRAL TX). THE GFS PROGS ISENTROPIC
LIFT TO DEVELOP AND PERSIST DRG THE PERIOD...YET THE GREATEST CHANCE
FOR PCPN IS EXPECTED DRG THE SAT/SUN PERIOD (BASED ON GFS PROG OF
LOW CONDENSATION PRESSURE DEFICITS EXTENDING TO 300K AND ON MODEL
SOUNDINGS). WOULD NORMALLY FCST STRATIFORM RAIN UNDER THESE
CONDITIONS...YET THE GFS/CANADIAN/NOGAPS MODELS PROG A SERIES OF
DISTURBANCES TO MOVE ACRS NRN MEXICO AND AFFECT THE CWFA...
INCLUDING A GFS UPPER JET STREAK SUNDAY...WHICH MAY CONTRIBUTE TO
ELEVATED CONVECTION...YET THE MODELS DIVERGE ON TIMING OF THESE
SYSTEMS. ANTICIPATE SCA CONDITIONS OVR THE WATERS AT LEAST DRG THE
SAT/SUN PERIOD OWING TO CAA/SFC PRESSURE GRADIENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    82  58  75  63  76  /  50  30  10  10  20
VICTORIA          77  54  73  57  72  /  40  20  10  10  20
LAREDO            85  60  80  64  80  /  30  20  10  10  20
ALICE             83  58  75  60  77  /  50  30  10  10  20
ROCKPORT          82  57  73  63  73  /  50  30  10  10  20
COTULLA           82  56  76  61  77  /  20  10  10  10  20
KINGSVILLE        84  57  75  62  77  /  50  30  10  10  20
NAVY CORPUS       82  63  74  65  75  /  50  30  10  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

MG/88...SHORT TERM
WC/87...LONG TERM
Hazardous weather outlook, Apr 4, 6:08 AM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
608 AM CDT WED APR 4 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-051115-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
608 AM CDT WED APR 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION QUICKLY
THIS MORNING AS OUTFLOW BOUNDARIES FROM THUNDERSTORMS NORTH AND
SOUTH OF THE REGION LAST NIGHT CONVERGE ACROSS THE COASTAL BEND.
ANY STORMS THAT DEVELOP THIS MORNING SHOULD REMAIN RELATIVELY
WEAK...JUST PRODUCING A FEW LIGHTNING STRIKES AND HEAVY
DOWNPOURS. A COLD FRONT WILL ALSO SWEEP ACROSS THE REGION LATER
THIS MORNING AND THIS AFTERNOON. THIS MAY LEAD TO ANOTHER CHANCE
OF THUNDERSTORMS. IF SUFFICIENT HEATING OCCURS AFTER THIS
MORNINGS ACTIVITY...THEN THERE WILL BE SOME POTENTIAL FOR
ISOLATED STRONG THUNDERSTORMS LATE THIS MORNING AND THIS
AFTERNOON MAINLY SOUTH OF A ROCKPORT TO LAREDO LINE. THE STRONGER
STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...HEAVY
RAINFALL...SMALL HAIL...AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE ANTICIPATED FOR THE FRIDAY NIGHT THROUGH
SUNDAY NIGHT PERIOD. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED
OVER THE COASTAL WATERS LATE SATURDAY THROUGH SUNDAY. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MJG/WC

In the hours before

Special weather statement, Apr 4, 8:33 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
833 AM CDT WED APR 4 2007

TXZ241-242-041430-
JIM WELLS-KLEBERG-
833 AM CDT WED APR 4 2007

...A STRONG THUNDERSTORM WAS AFFECTING JIM WELLS AND KLEBERG
COUNTIES...

AT 831 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEN BOLT...OR 13 MILES SOUTH OF ALICE. THIS
STORM WAS NEARLY STATIONARY.

THIS STORM WILL BE NEAR...
  BEN BOLT BY 900 AM CDT.

PEA-SIZED HAIL WITH WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

TM
Local storm report, Apr 4, 8:36 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
836 AM CDT WED APR 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HAIL             PORTLAND                27.88N 97.33W
04/04/2007  E0.50 INCH       SAN PATRICIO       TX   PUBLIC

&&

SSMART

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 8:03 AM CDTSpecial Marine WarningCRP57 min
Apr 4, 8:58 AM CDTSpecial Marine WarningCRP62 min
Apr 4, 9:03 AM CDTFlash Flood WarningCRPJim Wells, Kleberg, Nueces117 min
Apr 4, 9:59 AM CDTSpecial Marine WarningCRP61 min
Apr 4, 10:36 AM CDTSpecial Marine WarningCRP54 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.